MAUDE Adverse Event Report: NIDEK CO., LTD YC-1800; YAG LASER

NIDEK CO., LTD YC-1800; YAG LASER
Model Number YC-1800
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The doctor claimed that to successfully complete the surgery, the doctor would decrease the energy and increase the offset of the device.Nidek inc.Has learned that the doctor has doubts the effectiveness/reliability of the device in question and therefore, nidek has decided to replace it with a new yc-1800.At this time, evaluation on the yag laser has not begun, a supplemental follow-up report will be submitted once the device evaluation and repair are completed.
 
Event or Problem Description
On (b)(6) 2018, nidek inc.Customer service manager received a phone call from a nidek inc.Field service manager to report that a customer (doctor) was complaining that the yag laser yc-1800 serial (b)(4) experiencing pitting lenses during surgery.There were three patients involved during the procedures, thereby, three individual reports will be submitted.Two patients surgeries were completed in the office without any complications and one patient had to be rescheduled for laser capsulotomy at the hospital and the surgery also was completed without any complications.There was no serious adverse events reported, patients involved did not complain of any eye complications after the surgeries but nidek inc.Considers pitting lens issue a reportable event as it is an undesirable condition and has a potential to cause or contribute to a serious injury if the issue to recur.
 
Event or Problem Description
Please refer initial mdr for details.
 
Additional Manufacturer Narrative
Service on the device yc-1800 was performed at the user facility by a nidek inc.Field service engineer (fse) on (b)(6).As a result of the investigation by the fse, the reported failure could not be confirmed.Fse powered on the yc-1800 s/n(b)(4).And noticed the shot counter was 03x1000.Fse did not evaluate the system and it was returned to nidek inc.For evaluation.A new yc-1800 s/n (b)(4).Was installed at the user facility.Fse verified shot counter = 01 x 1000 and the following parameters: - proper focus and alignment of the yag laser beam / aiming beam.- offset focus shift is proper 50 -1500 microns, anterior and posterior - energy output is spec, 0.2 - 12.0mj single, 0.4 - 22.2mj double burst, 0.6 - 31.0mj triple burst.- optical breakdown at 3.3mj.- tested and inspected the new system.System is operational.The yc-1800 s/n y1620072 was evaluated by a nidek inc.Servide engineer (se) on 25-may-2018 but could not duplicate the customer's reported problem.Se found plasma discharge at 6.2 mj.Standard plasma discharge should be 5mj or less.Se replaced laser head assembly and plasma discharge at 3.8mj is 100% after replacement.Se calibrated pfn (pulsed form network) voltage = 390vdc and focus and alignment of yag/aiming beam.Laser output was verified to be 0.2mj-11.5mj in spec.The system is operational at all the settings.Should new information that changes the facts and/or conclusion of this report become available, a supplemental report will be submitted.

Brand Name
YC-1800
Common Device Name
YAG LASER
Manufacturer (Section D)
NIDEK CO., LTD
34-14 hiroishi
gamagori, aichi 443-0 038
JA  443-0038
MDR Report Key7419964
Report Number0002936921-2018-00002
Device Sequence Number13854890
Product Code LXS
UDI-Device Identifier04987669100073
UDI-Public(01)04987669100073
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K893987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberYC-1800
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1